Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Las Vegas, NV

May 6, 2025Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at May 6, 2025, 4:25 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2025, 4:25 PM MST (23:25 UTC)
Expired
May 6, 2025, 5:15 PM MST
In force
50 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 84 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:58 PM MSTHAIL 1Fort Mohave, AZQuarter sized hail reported in Fort Mohave.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WUUS55 KVEF 062325
SVRVEF
AZC015-CAC071-NVC003-070015-
/O.NEW.KVEF.SV.W.0009.250506T2325Z-250507T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
425 PM PDT Tue May 6 2025

The National Weather Service in Las Vegas has issued a

* Severe Thunderstorm Warning for...
  Southwestern Mohave County in northwestern Arizona...
  East central San Bernardino County in southern California...
  South central Clark County in southern Nevada...

* Until 515 PM PDT/515 PM MST/.

* At 425 PM PDT/425 PM MST/, a severe thunderstorm was located near
  Mojave Ranch Estates, or 10 miles southwest of Bullhead City,
  moving south at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Mesquite Creek, Willow Valley, Needles, Arizona Village, Laughlin,
  Mojave Ranch Estates, Mohave Valley, Big Bend Rec Area, Bullhead
  City, and Highway 95 And I-40.

This includes the following roads...
 Interstate 40 in California between mile markers 133 and 151.
 State Route 95 in Mohave County between mile markers 228 and 246.
 Highway 95 in San Bernardino County between mile markers 49 and 60.
 Oatman Highway between mile markers 5 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3509 11481 3518 11462 3484 11428 3467 11472
TIME...MOT...LOC 2325Z 338DEG 30KT 3499 11464 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SOULAT
2 follow-up statements
739 
WWUS55 KVEF 062342
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
442 PM PDT Tue May 6 2025

AZC015-CAC071-NVC003-070015-
/O.CON.KVEF.SV.W.0009.000000T0000Z-250507T0015Z/
Mohave AZ-San Bernardino CA-Clark NV-
442 PM PDT Tue May 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
PDT/515 PM MST/ FOR SOUTHWESTERN MOHAVE...EAST CENTRAL SAN BERNARDINO
AND SOUTHERN CLARK COUNTIES...

At 442 PM PDT/442 PM MST/, a severe thunderstorm was located over
Arizona Village, or 11 miles northwest of Topock, moving south at 35
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Mesquite Creek, Willow Valley, Needles, Arizona Village, Mojave Ranch
Estates, Mohave Valley, Bullhead City, and Laughlin.

This includes the following roads...
 Interstate 40 in California between mile markers 134 and 151.
 State Route 95 in Mohave County between mile markers 228 and 242.
 Highway 95 in San Bernardino County between mile markers 49 and 57.
 Oatman Highway between mile markers 5 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3502 11478 3510 11456 3484 11428 3467 11472
TIME...MOT...LOC 2342Z 338DEG 30KT 3485 11457 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SOULAT
031 
WWUS55 KVEF 070014
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
514 PM PDT Tue May 6 2025

AZC015-CAC071-NVC003-070024-
/O.EXP.KVEF.SV.W.0009.000000T0000Z-250507T0015Z/
Mohave AZ-San Bernardino CA-Clark NV-
514 PM PDT Tue May 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE...EAST
CENTRAL SAN BERNARDINO AND SOUTHERN CLARK COUNTIES WILL EXPIRE AT 515
PM PDT/515 PM MST/...

The storm which prompted the warning has weakened, and has exited 
the warned area. Therefore, the warning will be allowed to expire. 
Small hail still possible.

&&

LAT...LON 3502 11478 3510 11456 3484 11428 3467 11472
TIME...MOT...LOC 0014Z 338DEG 30KT 3461 11445 

$$

SOULAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:51 PM MST, 34 minutes earlier.

Area forecast discussion, May 6, 3:51 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
351 PM PDT Tue May 6 2025

.SYNOPSIS...Showers and thunderstorms continue today and tonight,
bringing periods of moderate rainfall, frequent lightning, and gusty
winds. Warmer and drier conditions return once the system exits
Wednesday night. High temperatures will be well above average by
this weekend.

&&

.SHORT TERM...Showers and thunderstorms are once again beginning
to develop late this morning. Initially they should favor Lincoln
and Mohave Counties and less so Clark County through the mid
afternoon hours. The main trigger will be a closed low dropping
southward from northern Nevada, which should move into Clark County
by late afternoon. Many of the hi-res models indicate a vort lobe
rotating around the main upper low and moving eastward across San
Bernardino County will initiate some more organized convective
activity by late afternoon. These showers and thunderstorms should
push to the east and reach the lower CRV by the evening hours.
Rainfall rates may be a bit heavier with these storms and they will
be capable of producing a quick 0.5-1.0 inches of rainfall. This
area of convection will then move into southern Mohave County toward
midnight and then continue into the overnight hours before waning
by daybreak.

The main upper low will move into Arizona on Wednesday and slowly
move to the east. It will be close enough to help trigger some
additional showers and thunderstorms on Wednesday afternoon mainly
across Mohave County. PW values will be decreasing as well as
rainfall rates.

A large scale ridge will begin to build across the Western US on
Thursday bringing drier conditions and a notable warming trend.

&&

.LONG TERM...Friday through Tuesday.

With the ridge of high pressure in firm control the temperatures
will climb several degrees through Saturday, and top out roughly 10-
15 degrees above normal by Saturday and Sunday. There is about a 30
percent chance of reaching 100 in Las Vegas on Saturday and Sunday.
If we do reach 100 it would be the earliest 100 since 2020. In lower
elevations such as the Colorado River Valley and Death Valley, a
return to triple digit temps is a virtual certainty.

Sunday onward, a trough will begin to develop off the coast of the
PacNW and may slowly creep inland next week. There is a fair amount
of uncertainty in how deep this trough will be and how quickly it
will shift inland. As such, confidence is fairly low in the details
but a slight cooling trend may begin as early as Monday along with a
return of at least breezy conditions Sunday into next week.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...One
final round of thunderstorms will be possible this evening through
about 05Z. The main concerns will be erratic gusty winds, low
ceilings, and reduced visibility in rain. Ceilings should rise
thereafter, with clouds scattering out by morning. Very little
confidence in the winds until midnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...The main concern for
this period will be showers and thunderstorms in Lincoln, Clark, San
Bernardino, and Mohave counties. These storms will move south and
east early this evening and could persist into Wednesday in areas
well southeast of Interstate 15. The main concerns with storms will
be erratic gusty winds, low ceilings with terrain obscuration, and
reduced visibility in rain. Farther northwest, VFR conditions are
expected overnight and into Wednesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Czyzyk
LONG TERM...Czyzyk/Outler
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:42 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
May 6, 2:58 PM MSTSevere Thunderstorm WarningVEFMohave47 min
May 6, 3:42 PM MSTSevere Thunderstorm WarningVEFMohave48 min
May 6, 4:12 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
May 6, 1:29 PM MSTAreal Flood AdvisoryVEFClark3 hr
May 6, 2:01 PM MSTFlash Flood Warning Considerable damage threatVEFClark2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Severe Thunderstorm Warnings in California, 2025Severe Thunderstorm Warnings in Nevada, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.